Q. Can antral gastritis cause hunger?

Answered by
Dr. Rajesh Kumar Padhan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 11, 2018

Hello doctor,

I was diagnosed with antral gastritis, lots of acid in stomach and reflux. Problems started after I took some medicines. Since then I am always hungry. I eat more than before the problem started, but still I feel hungry. I am also suffering from excessive hair loss. Why am I always hungry? What treatment do you suggest?

Dr. Rajesh Kumar Padhan

Medical Gastroenterology
#

Hi,

Welcome to icliniq.com.

  • Excessive hunger is good for you as your weight is normal and it is also good for stomach.
  • Just rule out diabetes by doing fasting blood sugar (FBS).
  • Hair loss is not related to antral gastritis. Please consult a dermatologist for further physical evaluation.

The Probable causes:

Antral gastritis

Investigations to be done:

1. Complete blood count (CBC).
2. Liver function tests (LFT)
3. Fasting blood sugar (FBS).
4. Thyroid functions.

Differential diagnosis:

Diabetes.

Preventive measures:

Avoid spicy food.

Regarding follow up:

Revert back after 15 days with the test reports to a medical gastroenterologist online.---> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Hello doctor,

I asked before for antral gastritis. I am still always hungry and hair is still falling out. My thyroid is fine and blood sugar too. I started taking medicines which caused gastritis and after three months I was anemic, had hair loss and felt too much hungry too much. I felt my body is not absorbing well, and wants more food. Can gastritis cause vitamin deficiency, anemia and malabsorbtion? I do not take those medicines any more for over a year but all the problems are still there.

Dr. Rajesh Kumar Padhan

Medical Gastroenterology
#

Hi,

Welcome back to icliniq.com.

  • Hair fall is not due to antral gastritis. Please consult dermatologist for the same.
  • Excessive hungry is also not due to antral gastritis.
  • Yes, antral gastritis may cause vitamin deficiency if you have intrinsic factor deficiency.

For further doubts consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Taking Pantoprazole for GERD. Is any drug interactions between Pantoprazole and Voltaren?

Query: Hello doctor, I am on 40 mg Pantoprazole twice a day for GERD. I just took 50 mg Voltaren for a bad back and I am worried sick. I checked online and it said no drug interactions. I have not yet taken my nightly dose of Pantoprazole, should I not take it?  Read Full »

How can I control acidity with headache?

Query: Hello doctor,I am having an acidity problem. From the past 10 days, it is being greater due to which I am having a headache from the past 10 days. What should I do to control it and what should be my diet and routine exercise?  Read Full »

How to get rid of acidity caused due to taking spicy food?

Query: Hello doctor, I eat out a lot and take junk food very frequently. I am suffering from acidity now. If I take spicy food, I feel uneasiness in my stomach. I am a 25 year old male. Please help.  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Medical Gastroenterologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.